Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

How to get rid of excessive saliva and burping?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
I produce too much saliva and feel that I am constantly having to swallow, but I am not able to get rid of the saliva. I am having a constant and terrible burping problem and I feel it is all tied together.
Posted Thu, 27 Dec 2012 in General Health
Answered by Dr. Charles S Narasi 1 hour later
I think what is happening is, since you are trying to
swallow the saliva frequently, you are also swallowing
air. So, you have more air in your stomach and that's
why the excessive burping.
Now, why is it that you have excess saliva?
Some people chew gum more frequently. This act of
chewing produces more saliva.Certain spices can make
you produce more saliva.
It is better to have adequate saliva that contains enzyme
amylase which helps to digest starches or carbohydrates.
If you have GERD, you might experience heartburn symptoms.
Caffeine,tomato and citrus products will make it worse.
If there is damage to the lining of the esophagus can cause
trouble swallowing. Some people have sore throat, hoarseness,
and cough at nights. If you have any of these, you need
treatment after evaluation.
I wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor